MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 EZ HUBER 20G X 19MM; SET, ADMINISTRATION, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 EZ HUBER 20G X 19MM; SET, ADMINISTRATION, INTRAVASCULAR
Model Number SHG20-75
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) of redx3823 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported the needle was attached to a patient receiving treatment when the patient noticed that her shoulder was wet.On close examination, the line has a very small hole in it which was causing a leakage.Fortunately this happened very early on receiving treatment, so the patient most likely wasn¿t exposed to the agent being given.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leaking infusion set was confirmed and the cause appears to be use related.The product returned for evaluation was one 20ga x 0.75" ez huber safety infusion set.The investigation findings are consistent with catheter damage caused by contact with a sharp edged instrument such as a scalpel.The returned product sample was evaluated and a split was observed in the extension tubing, near the needle housing.Microscopic examination of the catheter split confirmed it was typical of contact with a sharp bladed instrument, and the characteristics observed which supported this type of failure included: the fracture surface was reflective in nature and contained a striated pattern.This can occur due to pattern transfer of the sharpened edge typically found on a scalpel-type instrument.Sharply formed fracture edges.Planar shape to the fracture surface.Blood residue was seen on the sample which showed that the product had undergone at least some use.An examination of the catheter structure revealed no potential damage/defect related to manufacture of the product.H3 other text : evaluation findings are in section h.11.
 
Event or Problem Description

Brand Name
EZ HUBER 20G X 19MM
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key10788111
Report Number3006260740-2020-20380
Device Sequence Number14486931
Product Code FPA
UDI-Device Identifier00801741089237
UDI-Public(01)00801741089237
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K071846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberSHG20-75
Device Catalogue NumberSHG20-75
Device Lot NumberREDX3823
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2020
Initial Date Received by Manufacturer 10/14/2020
Supplement Date Received by Manufacturer12/10/2020
Initial Report FDA Received Date11/04/2020
Supplement Report FDA Received Date01/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;